Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 104, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 16, 2009, 4:06 AM CDT for Lauderdale County, Tennessee. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2009, 4:06 AM CDT (09:06 UTC)
- Expired
- Jul 16, 2009, 9:58 AM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Lauderdale County, TN
The radar
The Memphis radar (KNQA), 50 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 5:11 AM CDT | FLASH FLOOD | 16 W Henning, TN | LOCALIZED FLOODING IN LOW LYING AREAS SOUTH OF GOLDDUST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4202 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 160907
FFWMEG
TNC097-161200-
/O.NEW.KMEG.FF.W.0104.090716T0907Z-090716T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
406 AM CDT THU JUL 16 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 700 AM CDT
* AT 406 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
VERY HEAVY RAIN WILL MOVE INTO LAUDERDALE COUNTY OVER THE NEXT FEW
HOURS. OVER THE PAST 3 HOURS RADAR ESTIMATES OF 2 TO 4 INCHES OF
RAINFALL HAS ALREADY FALLEN ACROSS THE WARNED AREA.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HALLS AND ASHPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3590 8936 3582 8936 3577 8945 3560 8947
3564 8976 3555 8990 3558 8996 3564 8985
3568 8987 3565 8989 3568 8993 3573 8995
3575 8983 3582 8977 3584 8969 3588 8977
3592 8974 3589 8966 3593 8963 3595 8944
$$2 follow-up statements
000
WGUS54 KMEG 161149
FFWMEG
TNC097-161500-
/O.EXT.KMEG.FF.W.0104.000000T0000Z-090716T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
647 AM CDT THU JUL 16 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 1000 AM CDT
* AT 647 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN WAS APPROACHING THE WARNED AREA. DOPPLER RADAR
ESTIMATES THAT AN ADDITIONAL 1 TO 3 INCHES WILL FALL IN THE WARNED
AREA THROUGH 1000 AM CDT.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE HALLS AND ASHPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3590 8936 3582 8936 3577 8945 3560 8947
3564 8976 3555 8990 3558 8996 3564 8985
3568 8987 3565 8989 3568 8993 3573 8995
3575 8983 3582 8977 3584 8969 3588 8977
3592 8974 3589 8966 3593 8963 3595 8944
$$000
WGUS74 KMEG 161458
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
958 AM CDT THU JUL 16 2009
TNC097-161508-
/O.CAN.KMEG.FF.W.0104.000000T0000Z-090716T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUDERDALE TN-
958 AM CDT THU JUL 16 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LAUDERDALE
COUNTY...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3590 8936 3582 8936 3577 8945 3560 8947
3564 8976 3555 8990 3558 8996 3564 8985
3568 8987 3565 8989 3568 8993 3573 8995
3575 8983 3582 8977 3584 8969 3588 8977
3592 8974 3589 8966 3593 8963 3595 8944
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 4:03 AM CDT, 3 minutes earlier.
Area forecast discussion, Jul 16, 4:03 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
403 AM CDT THU JUL 16 2009
.DISCUSSION...
THE SEVERE WEATHER AND HEAVY RAINFALL THREAT AS WELL AS HIGH HEAT
INDEX VALUES ARE THE MAIN FORECAST CONCERNS THIS MORNING.
CURRENTLY...SEVERAL COMPLEXES OF THUNDERSTORMS CONTINUE TO SLOWLY
MAKE THEIR WAY EAST-SOUTHEAST ACROSS NORTHERN ARKANSAS...THE
MISSOURI BOOTHEEL...AND WEST TENNESSEE EARLY THIS MORNING. THESE
STORMS HAVE PRODUCED VERY HEAVY RAINFALL AND CONTINUOUS CLOUD TO
GROUND LIGHTNING SO FAR. HAVE NOT RECEIVED ANY SEVERE WIND
REPORTS...HOWEVER THINK THIS IS PROBABLY DUE TO THE FACT THAT ITS
OCCURRING IN THE MIDDLE OF THE NIGHT. THESE COMPLEXES OF
THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS NORTHEASTERN
ARKANSAS...THE MISSOURI BOOTHEEL...AND WEST TENNESSEE THIS MORNING
WHICH CORRESPONDS WELL WITH THE HIGHEST POPS TODAY. STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY WITH THE MAIN THREATS
BEING DAMAGING WINDS AND FLASH FLOODING.
NOT VERY CONFIDENT ON WHAT EFFECT THESE COMPLEXES WILL HAVE ON
TEMPERATURES ACROSS EASTERN ARKANSAS AND NORTHWEST MISSISSIPPI. IF
THESE AREAS REMAIN RAINFREE THIS MORNING...HEAT INDEX VALUES WILL
EASILY REACH ABOVE 105 DEGREES AGAIN THIS AFTERNOON. DECIDED TO GO
AHEAD AND PLAY IT SAFE AND ISSUE A HEAT ADVISORY FOR AREAS SOUTH
OF A LINE FROM MARIANNA ARKANSAS TO PONTOTOC MISSISSIPPI. THIS
ADVISORY CAN EASILY BE CANCELLED LATER TODAY IF IT LOOKS LIKE
CONVECTION AND CLOUD COVER PUTS A LID ON TEMPERATURES.
ANOTHER COMPLEX OF THUNDERSTORMS CAN BE EXPECTED EARLY FRIDAY
MORNING AND CONTINUING THROUGH THE DAY AS AN UPPER TROUGH MOVES
INTO THE REGION. ONCE AGAIN STRONG TO SEVERE THUNDERSTORMS
BRINGING DAMAGING WINDS AND HEAVY RAINFALL CAN BE EXPECTED ACROSS
THE MIDSOUTH ON FRIDAY. HEAT ADVISORIES WILL NOT BE NEEDED ON
FRIDAY AS RELATIVELY COOLER TEMPERATURES ARE EXPECTED WITH AMPLE
CLOUD COVER AND CONVECTION AROUND.
COLD FRONT WILL PUSH THROUGH THE MIDSOUTH FRIDAY NIGHT BRINGING
MUCH COOLER AND DRIER AIR TO THE REGION. MODELS CONTINUE TO
ADVERTISE A VERY PLEASANT WEEKEND FOR THE MIDDLE OF JULY AS
TEMPERATURES WILL BE IN THE LOW TO MID 80S FOR HIGHS AND IN THE
50S FOR LOWS. HIGH PRESSURE WILL CONTINUE OVER THE FORECAST AREA
ON MONDAY AS TEMPERATURES SLOWLY MODERATE BUT STILL BELOW NORMAL.
THE GFS AND ECMWF SOMEWHAT DISAGREE DURING THE TUESDAY THROUGH
THURSDAY TIME FRAME AS THE ECMWF BRINGS RAIN BACK INTO THE
FORECAST. FOR NOW...KEPT THE EXTENDED PORTION OF THE FORECAST DRY
WITH TEMPERATURES RETURNING TO SEASONAL NORMALS BY MID WEEK.
KNS
&&
.AVIATION...
06Z TAFS
GENERALLY VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS.
NOT SURE WHEN NEXT DEVELOPMENT OF TSRA/SHRA OVER THE AREA. FOR
NOW...PLAN ON VCTS RETURNING TO KJBR BY 09Z...KMEM AND KMKL 15-16Z
AND KTUP BY 18Z. ONCE TSRA/SHRA DEVELOPS...WILL AMEND AS BRIEF
GUSTY WINDS AND MVFR/IFR CONDITIONS CAN BE EXPECTED WITH ANY
TSRA/SHRA.
WINDS WILL BE LIGHT AND VARIABLE FOR THE MOST PART WITH BRIEF
GUSTY WINDS NEAR TSRA.
MBS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 92 75 88 65 / 70 50 70 10
MKL 89 70 87 58 / 70 40 60 10
JBR 89 71 87 62 / 70 50 50 10
TUP 93 72 88 64 / 70 40 80 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LEE AR-PHILLIPS.
MO...NONE.
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CALHOUN-CHICKASAW-
COAHOMA-LAFAYETTE-PANOLA-PONTOTOC-QUITMAN-TALLAHATCHIE-TATE-
TUNICA-YALOBUSHA.
TN...NONE.
&&Hazardous weather outlook, Jul 15, 11:12 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1112 PM CDT WED JUL 15 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-170615- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1112 PM CDT WED JUL 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE NORTH OF A HELENA ARKANSAS TO ABERDEEN MISSISSIPPI LINE. GUSTY WINDS UP TO 60 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND AGAIN ON FRIDAY AS SEVERAL COMPLEXES OF THUNDERSTORMS MOVE ACROSS THE MIDSOUTH. THE MAIN HAZARDS WILL BE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REST OF TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND FRIDAY. MBS
In the hours before
Special weather statement, Jul 15, 11:31 PM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1131 PM CDT WED JUL 15 2009 MSZ005-009-160500- ALCORN MS-PRENTISS MS- 1131 PM CDT WED JUL 15 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI... NORTHERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES NORTH OF JUMPERTOWN AT 1131 PM CDT... MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN ALCORN AND PRENTISS COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 16, 12:22 AM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1222 AM CDT THU JUL 16 2009 ARZ028-TNZ019-048-160600- MISSISSIPPI AR-LAUDERDALE TN-DYER TN- 1222 AM CDT THU JUL 16 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE... NORTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHEAST OF BURDETTE AT 1223 AM CDT... MOVING EAST AT 25 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DYER...LAUDERDALE AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...GOSNELL...LUXORA AND RIPLEY...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 100 AM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE AND OPEN LAKE.
Special weather statement, Jul 16, 12:44 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1244 AM CDT THU JUL 16 2009 MOZ113-115-160630- DUNKLIN MO-PEMISCOT MO- 1244 AM CDT THU JUL 16 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF HORNERSVILLE AT 1245 AM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DUNKLIN AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR STEELE...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 130 AM CDT.
Special weather statement, Jul 16, 1:11 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 111 AM CDT THU JUL 16 2009 ARZ028-TNZ048-160700- MISSISSIPPI AR-LAUDERDALE TN- 111 AM CDT THU JUL 16 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EAST CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS... LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER ASHPORT AT 112 AM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAUDERDALE AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS NEAR RIPLEY...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 200 AM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE...OPEN LAKE AND SUNK LAKE.
Special weather statement, Jul 16, 2:45 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 245 AM CDT THU JUL 16 2009 ARZ028-036-TNZ048-049-088-089-160830- MISSISSIPPI AR-CRITTENDEN AR-LAUDERDALE TN-FAYETTE TN-SHELBY TN- TIPTON TN- 245 AM CDT THU JUL 16 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS... WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... EXTREME SOUTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... NORTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTHEAST OF MARIE TO 11 MILES NORTHEAST OF ARLINGTON AT 245 AM CDT...MOVING SOUTH AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CRITTENDEN...FAYETTE...LAUDERDALE...MISSISSIPPI...SHELBY AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...CORDOVA... KEISER...MEEHAM SHELBY FOREST STATE PARK...MIDTOWN MEMPHIS... MILLINGTON...OSCEOLA AND WILSON...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 330 AM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE AND CORONEE LAKE.
Special weather statement, Jul 16, 3:44 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 344 AM CDT THU JUL 16 2009 ARZ009-018-028-MOZ113-160915- MISSISSIPPI AR-CLAY AR-GREENE AR-DUNKLIN MO- 344 AM CDT THU JUL 16 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS... NORTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS... NORTH CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER MARMADUKE AT 344 AM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY...DUNKLIN...GREENE AND MISSISSIPPI COUNTIES... INCLUDING LOCATIONS NEAR KENNETT...MARMADUKE...RECTOR AND SENATH... SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 AM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:00 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Dyer, Gibson, Henry, Obion, Weakley | 45 min |
| Jul 15, 7:02 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale | 58 min |
| Jul 15, 7:10 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Haywood, Lauderdale | 23 min |
| Jul 15, 7:20 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale, Tipton | 34 min |
| Jul 15, 7:22 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 33 min |
| Jul 15, 7:24 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 15 min |
| Jul 15, 7:35 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Henderson, McNairy, Madison | 55 min |
| Jul 15, 7:40 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Weakley | 51 min |
| Jul 15, 7:43 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Haywood, Henderson, Madison | 43 min |
| Jul 15, 7:57 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 48 min |
| Jul 15, 8:01 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Madison | 59 min |
| Jul 15, 8:09 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 51 min |
| Jul 15, 8:16 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Decatur, Hardin, Henderson, McNairy | 23 min |
| Jul 15, 8:25 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin, Henderson, McNairy | 65 min |
| Jul 15, 8:30 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 45 min |
| Jul 16, 1:43 AM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale, Tipton | 62 min |
| Jul 16, 2:06 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 39 min |
| Jul 16, 4:32 AM CDT | Flash Flood Warning | MEG | Lauderdale | 5 hr |
| Jul 16, 4:56 AM CDT | Flash Flood Warning | MEG | Tipton | 5 hr |
| Jul 16, 5:19 AM CDT | Flash Flood Warning | MEG | Shelby | 5 hr |
| Jul 16, 6:41 AM CDT | Flash Flood Warning | MEG | Shelby | 4 hr |
| Jul 16, 7:52 AM CDT | Areal Flood Advisory | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more | 2 hr |
| Jul 16, 8:04 AM CDT | Areal Flood Advisory | MEG | Fayette, Hardeman | 2 hr |
| Jul 16, 8:48 AM CDT | Areal Flood Advisory | MEG | Crockett, Haywood | 93 min |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.